Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by the regulatory authority (reference NY20070053) and described the occurrence of intussusception of intestine in a 3-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). Medical conditions and concurrent medications were unspecified. Previous vaccination included a first dose of ROTARIX given on 13 March 2007, well tolerated. On 16 April 2007, the subject received a 2nd dose of ROTARIX (batch unknown, oral). On 21 April 2007, five days after vaccination with ROTARIX, the subject was hospitalized for vomiting, bloody and mucous stools without abdominal pain. As vomiting were persisting, an abdominal ultrasound scan was performed and revealed acute intussusception of intestine. Clinical course was favorable after surgery. On 23 April 2007, after three days of hospitalisation, the subject was discharged from hospital. At the time of reporting, intussusception of intestine was improved and other events were resolved. According to the method of assessment, the relationship between vaccination with ROTARIX and the reported events was dubious.
Copyright © 2020 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166